Long term effect first Pfizer jab: Given that I... - LUPUS UK

LUPUS UK

28,610 members24,891 posts

Long term effect first Pfizer jab

Neriah profile image

Given that I still appear to be having side effects from my first Pfizer jab just over a month ago , I was wondering whether anyone knew anything about substituting the Astra Zeneca for the second, or any research along those lines. Given that I still have a stiff leg and general aching and am pretty tired most of the time, I am feeling fairly dubious about having the second Pfizer jab, particularly as the grapevine has it that side effects to the second are worse. Does anyone have any reliable information about any of this?

13 Replies

tough question. i don't think anyone would really know. you will have to decide for yourself. maybe you got a flare after your immune system responded to the vaccine? did you do eveything you usually do when in flare? good luck hope you will make a good decision. there is also johnson and johnson vaccine (but in the USA) that's a single shot. in any case you at least have some protection with one dose but nobody knows for how long. whatever you decide I think it will not be a bad decision

Hi Neriah..I had my first vacine back in December..2nd In Jan..just slight headache and tiredness with the second..🌻🦋

I have procrastinated for over an hour about replying to you Neriah, and want to state that I am eternally grateful for having had the Astra Zenenca vaccine, as it is very important we do, but also important to record any adverse reactions, and to discuss them.

I had the AZ over a month ago now, 24 hours later developed low grade fever, headache, all what I expected.

72 hours later I woke with hideous nausea, pins and needles down both arms, pins and needles in both lower legs, with transient numbness. I left it for a week to settle, but then became very unwell with worsening symptoms, such as inability to raise left arm above head, numbness in said arm, and the worse symptom for me, is the chills, worse at night, my whole body feels like it is shaking, but I am not shaking literally, so sought medical advice, and was given F2F appt with GP.

I had a load of blood tests done, aside raised ESR, all deemed ok. All symptoms reported to the Yellow card scheme.

Yesterday I had to see my GP again, as have now developed facial flushing, severe fatigue, unforgiving nausea, and horrible pain in my stomach and lower back. GP has run more blood tests, referred me to Neurology for continuing numbness and pins and needles, but said this is likely a reaction to the vaccine, and he had seen several patients with similar, and it is being put down to a overreaction of the immune system, and realistically aside treating symptoms he cannot say how long they will last, or if they will go away.

I should add at this juncture I do have a history of chronic reactions to drugs, so for me was not unexpected, and I am still going ahead with my 2nd, as debilitating and miserable as this is, immeasurably better than Covid in my book, but I do feel it is important that we can discuss this openly without fear of being dismissed or judged unfairly.

ShannonB profile image
ShannonB in reply to LupusKaren

Karen so sad to read this. I procrastinated a reply too for similar reasons and then saw yours. I am similar. Had AZ on 2 Feb and was ok for 36 hours but since have had a month of issues culminating in full blown flare and was put on high dose steroids two weeks ago. Finally feeling a bit better as of two days ago and starting to taper steroids but worried. Rheumatologist not recommending second jab but says it’s up to me and I don’t know what to do. Glad now I had the first one I think but wish I knew what second would bring and if I’m getting a benefit.

If anyone learns anything please share. Neriah good luck. ❤️

TwoH profile image
TwoH in reply to ShannonB

ShannonB are they thinking this is Rituximab or autoimmune reaction?

ShannonB profile image
ShannonB in reply to TwoH

Hi TwoH - I haven’t had Ritux since July so they think it’s autoimmune.

TwoH profile image
TwoH in reply to ShannonB

Thanks!

Neriah profile image
Neriah in reply to ShannonB

Hi Shannon, I'm glad you replied to my post - see the reply I made to Karen. I'm also glad you are feeling a bit better. Similar to you I don't know what to do about second jab . I don't want to be or be seen to be an anti vaxxer and do not subscribe to the various conspiracy theories knocking around, but equally I don't want to take any more risks with drugs than I already have to

ShannonB profile image
ShannonB in reply to Neriah

100% agree and understand. I booked mine yesterday for late April and also booked one week off work after it to try to fully rest and recover as much as I can. I may cancel it but wanted to get it into the diary while i decide.

I am really sorry to read this, although I am glad that your GP recognises what is happening and has not tried to fob you off. I really hope things will start to settle for you; all good wishes.

Neriah profile image
Neriah in reply to LupusKaren

Oh you poor soul, this sounds really rough. I notice from your reply and from several others from other posts that people feel they 'shouldn't' say what is going on for them. Why is this? Are we afraid that people are going to think we are weak and attention seeking? Are we trying to 'protect' others, trying not to frighten them unnecessarily? It seems to me, as it also does to you I think that we should be honestly sharing feelings as well as symptoms and trying to ensure proper objective reporting to all relevant agencies. My very best wishes to you

Paul_Howard profile image
Paul_HowardAdministrator

Hi Neriah,

There are studies examining what effect combining the Pfizer/BioNTech vaccine and Oxford/AstraZeneca vaccine may have - reuters.com/article/us-heal...

However, these trials have only just started and therefore it is unlikely to change practice in time for your second dose. Until then, the second dose should be of the same type. As you'll see from other posts on this forum, there is no guarantee that you would have had a different reaction to the Oxford/AstraZeneca vaccine. Whilst side-effects tend to be mild for most, people have unfortunately experienced some more significant adverse effects from both types currently being administered in the UK.

If you are very concerned about having the second dose, I would recommend that you try and seek your consultant's advice.

Neriah profile image
Neriah in reply to Paul_Howard

Thanks Paul, I will follow up these links and also talk to my consultant about having the second dose. It seems to me that there's a good case for testing antibodies in cases such as mine to see if a second dose is always necessary and whether the risk of a serious flare from the vaccine outweighs the risk of Covid in any given instance. I guess the latter, but it sometimes feels as if some of us are not only between a rock and a hard place, but also that the said rock and hard place are totally mired in fog!

You may also like...